Author Archives: SWORBHP

Question: My question is in regards to the moderate to severe allergic reaction and medical cardiac arrest. With the new changes, the moderate to severe allergic reaction directive allows us to administer 2 doses of epinephrine q 5 minutes to a max of 2. If a patient were to go into cardiac arrest due to anaphylaxis (after already administering 2 doses of epinephrine), are we still able to administer another dose under the medical cardiac arrest directive? (Leading to a total of 3 doses).

Question: Are paramedics in Ontario authorized to adhere to a person's DNR wishes documented on a completed 'CCAC Plan of Treatment' as an alternative to a completed 'DNR Confirmation Form’?

Question: Although very rare, how should Paramedics manage a uterine inversion?

Question: Can we draw up D10 in a 50cc syringe and administer it that way instead of going through the Buretrol?

Question: If we are presented with a hypoglycemic patient that demonstrates signs and symptoms of a TIA/CVA (slurred speech, inability to hold arms/legs up or due to confusion a grip test) and once the hypoglycemia is reversed with treatment and those signs and symptoms are gone, can we now deliver Ibuprofen/Acetaminophen or Ketorolac if the patient complains of CA related pain or muscle strain as per the Adult Analgesic Protocol?

Question: There was a discussion among crews surrounding DNRs and our permitted treatment such as epi can be given for anaphylaxis or silent chest, but not as a pressor as listed on the DNR. That being said, I found a previous Ask MAC question where you addressed isolated epi administration as not very effective (where the BVM is contraindicated due to a valid DNR) in the situation of severe bronchoconstriction. Wondering if the same logic applies to the setting of anaphylactic VSA patients? If we cannot begin CPR or utilize a BVM, should we give isolated epi to that patient, as it is not being given as a pressor? (I'm of the opinion that a VSA patient gets no treatment in the presence of a DNR).

Question: With the introduction of commercial tourniquets and hemostatic dressings for Soft Tissue Injuries/Uncontrolled bleeds in the BLSPCS 3.0, where does the OBHG and MOH stand on wound packing for hemorrhage control? It is generally accepted among TCCC guidelines as a part of basic hemorrhage control, and even taught as a part of First Aid with some organizations. Unfortunately the BLS 3.0 (or 2.xx as well) do not explicitly mention it as an option, as well it is technically prohibited under the Registered Health Professions Act which lists "Putting an instrument, hand or finger, into an artificial opening in the body" as a delegated act. Is this something that we will see added to our scope in the future? Why or why not?

Question: This question is in regards to hypoglycemia mimicking a stroke. You arrive on scene and the patient is presenting with the classic signs of a stroke such as facial droop, arm drift etc. Patient is out of the stroke protocol since GCS was <10, and the patient was terminally ill due to cancer, with a valid DNR. I obtain a BGL and the BS comes back as a 3.0mmol, so I correct the hypoglycemic event. Moments later a second BS was taken and it comes back as 4.1mmol. Another stroke assessment was done, with no signs and or symptoms of a stroke. Patient then complains of severe cancer related pain in her abdomen. My question is now, would I have been save in not giving the patient any NSAIDS since one of the contraindications was "CVA or TBI within previous 24 hours?" I ended up giving Acetaminophen since I thought doing something is better than nothing for the patient’s abdomen pain. Along with that, I didn't know if the patient experienced both a CVA and a Hypoglycemic event together at the same time, or if the patient experienced a stroke hidden in with the hypoglycemic event. What are your thoughts?

Question: In the Bronchoconstriction Medical Directive, would a patient ever receive salbutamol followed by epinephrine? Is epi there in case that the patient does not respond to salbutamol and instead gets worse after salbutamol administration? If the patient does not require epi at first, but instead is given salbutamol, then gets worse requiring epi, could that epi administration follow with salbutamol again?

1 2 3 4 41